Thunderstorm Wind, Burke
- When
- May 2, 2:10 PM EST
- Where
- Burke County, Keysville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.233, -82.233
Burke EM reported trees and powerlines down from Keysville to Vidette.
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at May 2, 2:00 PM EST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 300 PM EDT SUN MAY 2 2004 .SHORT TERM... SLOW MOVING COLD FRONT FROM JUST WEST OF THE MOUNTAINS TO NORTHWEST GEORGIA TO SOUTHEAST ALABAMA WILL MOVE INTO THE AREA TONIGHT. FRONT WILL MOVE OFF THE COAST EARLY MONDAY. SHOWERS AND THUNDERSTORMS WILL MOVE NORTHEAST THROUGH 700 PM. CONVECTIVE PARAMETERS SUPPORT SOME STRONG WIND GUSTS AND POSSIBLE HAIL WITH SOME OF THE THUNDERSTORMS. SHOWERS AND ISOLATED THUNDERSTORMS WILL GRADUALLY DIMINISH TONIGHT AS THE COLD FRONT MOVES EAST. A CHANCE OF A LINGERING SHOWER EARLY MONDAY MORNING JUST BEHIND THE FRONT BEFORE THE AIR DRIES OUT. UPPER TROUGH LAGGING THE FRONT AND NOT DUE TO MOVE THROUGH THE NORTHERN PART OF THE AREA UNTIL MONDAY AFTERNOON. DRYING WILL OCCUR MONDAY AFTERNOON AS SUBSIDENCE DEVELOPS AS UPPER TROUGH MOVES EAST. TEMPERATURES BEHIND FRONT 5-10 DEGREES NORMAL FOR THIS TIME OF THE YEAR. .LONG TERM... LONGWAVE TROUGH SHIFTS EAST OF THE AREA ON TUESDAY RESULTING IN NORTHWEST FLOW ALOFT. SEVERAL SHORTWAVES RIDING SOUTHEAST REMAIN MAINLY NORTH OF THE AREA SHOULD RESULT IN PARTLY CLOUDY SKIES AT TIMES WEDNESDAY THROUGH FRIDAY. HEIGHTS ALOFT GRADUALLY INCREASE BY LATE WEEK AS TEMPERATURES RETURN TO ABOVE NORMAL. LIMITED MOISTURE AND DYNAMICS REMAINING NORTH SUPPORT KEEPING LONG TERM DRY. && .PRELIMINARY POINT TEMPS/POPS... COLUMBIA 60 74 47 74 / 80 30 10 0 AUGUSTA 57 75 46 75 / 80 30 10 0 SUMTER 60 75 47 74 / 80 40 10 0 ORANGEBURG 60 75 47 75 / 80 40 10 0 && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 30/30
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 505 AM EDT SUN MAY 2 2004 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-021200- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 505 AM EDT SUN MAY 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... A COLD FRONT WILL APPROACH THE AREA FROM THE WEST BY TONIGHT. AHEAD OF THE FRONT...SCATTERED THUNDERSTORMS WILL DEVELOP BY EARLY THIS AFTERNOON...BECOMING MORE NUMEROUS BY LATE AFTERNOON AND INTO THIS EVENING. THE STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... AT THIS TIME...SPOTTER ACTIVATION IS NOT ANTICIPATED.
SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 1221 PM EDT SUN MAY 2 2004 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-021916- ...A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... A UNSEASONABLY WARM AND UNSTABLE AIR MASS COVERS GEORGIA AND THE CAROLINAS AHEAD OF AN APPROACHING COLD FRONT. WIND FIELDS WILL BE INCREASING THIS AFTERNOON AHEAD OF UPPER LEVEL DISTURBANCE WHICH WILL AFFECT THE REGION TONIGHT. THE ATMOSPHERE IS VERY MOIST AND UNSTABLE ALREADY THIS AFTERNOON AND SHOWERS AND THUNDERSTORMS HAVE BEEN ONGOING THROUGH THE MORNING. THE THUNDERSTORMS ARE EXPECTED INTENSIFY LATER THIS AFTERNOON INTO THIS EVENING AS THE UPPER LEVEL ENERGY AND THE COLD FRONT APPROACHES. AS THE STORMS MOVE NORTHEAST AT NEAR 40 MPH...THEY MAY BECOME ORGANIZED AND PRODUCE SEVERE WEATHER. THE MAIN THREAT EXPECTED FROM THESE STORMS WILL BE INSTANCES OF DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. THE TIMING SHOULD BE FROM MID AFTERNOON THROUGH THE OVERNIGHT HOURS. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH TONIGHT. SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT TO THIS DEVELOPING WEATHER SITUATION...AND BE PREPARED TO TAKE ACTION IF ANY WATCHES OR WARNINGS ARE ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLETS FOR FURTHER INFORMATION ON THIS POTENTIAL SEVERE WEATHER EVENT.
The national radar mosaic for the moment the first event began.
4 thunderstorm wind. Local standard time, as filed.
Burke EM reported trees and powerlines down from Keysville to Vidette.
Waynesboro AWS site reported G52kt
AGS reported G64kt.
EM reported trees and powerlines down in Augusta.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393662, 5393663, 5393664, 5393665.